Faculty of Economics and Business Administration Publications Database

Characterization of Pure Strategy Equilibria in Finite Anonymous Games

Authors:
Source:
Volume: 34
Number: 2
Pages: 225 - 233
Month: October
ISSN-Print: 0304-4068
Link External Source: Online Version
Year: 2000
Keywords: Finite anonymous games; Characterization of pure strategy equilibria
Abstract: In anonymous games a player’s payoff only depends on the distribution of strategies over the set of players rather than on other player’s identities. Anonymous games capture the essence of a wide range of social coordination problems. In this paper I characterize all pure strategy Nash equilibria of finite anonymous games. In particular, I provide a necessary and sufficient condition for a strategy distribution to correspond to a pure strategy Nash equilibrium. The proof for sufficiency is an explicit construction of all equilibria for any given equilibrium distribution. An alternative proof shows that the sufficiency result is reducible to the well known solution of a matching problem on a bipartite graph.
back